MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT SOLO VASCULAR STENT SYSTEM

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT SOLO VASCULAR STENT SYSTEM
Catalog Number EX072003CL
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/07/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device history records are being reviewed.The event is currently under investigation.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant was unable to provide any patient details.
 
Event or Problem Description
It was reported that the vascular stent could not be deployed during the stent placement procedure.The delivery system was retracted from the lesion site without issue.There was no reported patient injury.
 
Additional Manufacturer Narrative
The lot history records have been reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met all specifications prior to shipment.There is no indication for a manufacturing-related failure.The evaluation of the returned device confirmed that the stent could not be deployed due to the breakage of a force transmitting component.Increased friction in the distal catheter section is considered the reason for the increased release force and subsequent deployment failure.Potential factors that could have led or contributed to the reported event have been evaluated.Previous investigations of similar complaints have been reviewed.The event may be related to a difficult anatomy as highly tortuous or calcified vessels may lead to increased friction and subsequent release force increase.Reportedly, the tracking path was tortuous and calcified; however, there was no difficulty in advancing the system to the lesion site.The reported event also may be use-related as rough handling of the device can lead to deformation and subsequent friction increase.On the basis of the information available, the reported event could not be determined.The ifu states: "examine the stent system for any damage.If it is suspected that the sterility or performance of the stent system has been compromised, the device must not be used." and "do not constrict the delivery system during stent deployment.If excessive force is felt during stent deployment, do not force the stent system.Remove the stent system and replace with a new unit.".
 
Event or Problem Description
It was reported that the vascular stent could not be deployed in the sfa during the stent placement procedure.The delivery system was advanced to and retracted from the lesion site without issue.Reportedly, the tracking path was tortuous and calcified.Another device was used to complete the procedure successfully.There was no reported patient injury.

Brand Name
LIFESTENT SOLO VASCULAR STENT SYSTEM
Common Device Name
VASCULAR STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstrasse 6
karlsruhe 76227
GM  76227
MDR Report Key5436393
Report Number9681442-2016-00049
Device Sequence Number10847921
Product Code NIP
UDI-Device Identifier04049519004402
UDI-Public(01)04049519004402(17)160801(10)ANYH0087
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P070014/S049
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/18/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/01/2016
Device Catalogue NumberEX072003CL
Device Lot NumberANYH0087
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/10/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/18/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/15/2016
Supplement Report FDA Received Date04/28/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1